Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 26, 2021, 8:27 PM CDT for Garfield County, Wheeler County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 8:27 PM CDT (01:27 UTC)
- Expired
- Aug 26, 2021, 9:15 PM CDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.50 in
- Wind
- 30
Counties Garfield County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 131 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2762 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1515 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 29.2
The text
As transmitted.
700
WWUS83 KLBF 270127
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
827 PM CDT Thu Aug 26 2021
NEZ010-027>029-270215-
Wheeler NE-Loup NE-Holt NE-Garfield NE-
827 PM CDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of southeastern Rock,
northern Loup, Garfield, south central Holt and central Wheeler
Counties through 915 PM CDT...
At 827 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northwest of Calamus Reservoir State
Recreation Area to near Burwell. Movement was east at 35 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Burwell, Bartlett, Calamus Reservoir State Recreation Area, Virginia
Smith Dam, Hannamon Bayou Campground, Buffalo Flats, Carson Lake,
Sunfish Lake, Homestead Knolls Campground, Cumminsville, Four
Corners, Horseshoe Bend Lake, Nunda Shoal Campground, Deverre, Valley
View Flat Campground and Gables.
This includes the following highways...
Highway 183 between mile markers 132 and 142.
Highway 281 between mile markers 140 and 157.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Nebraska.
&&
LAT...LON 4174 9904 4197 9960 4209 9927 4209 9924
4210 9923 4220 9896 4196 9829 4192 9830
TIME...MOT...LOC 0127Z 250DEG 30KT 4197 9945 4183 9907
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
$$
NMJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 26, 6:39 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Aug 26, 6:39 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service North Platte NE 639 PM CDT Thu Aug 26 2021 .SHORT TERM...(This evening through Friday night) Issued at 208 PM CDT Thu Aug 26 2021 Abundant cloud cover and showers with some thunder helped limit destabilization across central Nebraska this afternoon with the most unstable air residing across the southeastern part of the state. Earlier visible satellite imagery clearly depicted an outflow boundary from convection this morning across South Dakota that has become a quasi stationary boundary from northeast Nebraska northwestward into South Dakota. Expect this will enhance convergence along synoptic scale warm front to serve as a focus for vigorous convection this evening into tonight. This convection will be able to tap the aforementioned significant pool of surface based instability as it pushes northward in a highly sheared environment with development into a robust MCS possible. Bulk shear vectors largely parallel to the boundaries indicate MCS will translate generally eastward with an opportunity to skim our northeastern counties up near the Niobrara river late this evening into early tonight. Expect maturing MCS will present a primary threat of damaging wind and abundant CAPE in the hail growth zone will support a large hail threat. Will be monitoring this area closely to see exactly with convective initiation occurs and becomes likely to track. Excessive rainfall is also possible with increasing precipitable water values, expected high rainfall rates, and potential training cells on the southern periphery of MCS. Storms are expected to move into eastern Nebraska with some lingering showers/thunder in elevated instability though the low level jet axis will be shifting to our east. The best shear and instability on Friday will reside to our east though expect isolated/widely scattered showers/thunderstorms courtesy of some weak shortwave energy. .LONG TERM...(Saturday through Thursday) Issued at 208 PM CDT Thu Aug 26 2021 An upper level trof will push a strong cold front through Nebraska on Saturday. Substantial shear with the front but instability may be limited so severe threat is not clear cut and SPC marginal risk appears adequate at this time. Dry and much cooler on Sunday with temperatures a bit below normal for late August. Ensemble guidance then develops a broad upper level ridge over the midsection of the county for the middle of next week with generally dry weather and temperatures trending a good bit above normal through Wednesday. The ridge axis then shifts to our east as a trof becomes established over the Pacific northwest and a tropical system looks to move up the Mississippi valley. This pattern will be a bit more active for Nebraska with a return to scattered showers and thunderstorms toward the end of next week. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 640 PM CDT Thu Aug 26 2021 VFR conditions expected to largely prevail through tomorrow evening. The lone exception will be locally MVFR in thunderstorms this evening and overnight. Storms will continue across southwest into central Nebraska this evening and additional development across northern Nebraska is expected overnight. This activity will push eastward and exit the area early tomorrow morning. Additionally, LLWS is expected overnight for southern terminals with the development of a low level jet. Winds will largely remain southerly through the period, at around 5 to 10kts. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MBS LONG TERM...MBS AVIATION...Brown
Hazardous weather outlook, Aug 26, 3:08 PM CDT, 5 hours 19 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 308 PM CDT Thu Aug 26 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-272015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 308 PM CDT Thu Aug 26 2021 /208 PM MDT Thu Aug 26 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. There is a threat for severe thunderstorms tonight. The area of greatest potential is northwest of a line Ogallala to Broken Bow. At this time the main threats are large hail, locally heavy rainfall, and damaging winds. Storms are expected to be isolated, and therefore not widespread. Expecting storms around sunset and into the overnight. Lastly, there is a marginal risk for excessive rainfall tonight for north central Nebraska. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Thunderstorms are possible again Saturday afternoon and evening. Currently, the most likely area to see storms is east of highway 83.The threats expected are damaging winds and large hail, as there is potential that some may become severe. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 26, 7:09 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service North Platte NE
709 PM CDT Thu Aug 26 2021
NEZ070-071-270100-
Frontier NE-Hayes NE-
709 PM CDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of western Frontier and
southeastern Hayes Counties through 800 PM CDT...
At 708 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hayes Center, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Curtis, Hayes Center, Quick and Bluegill Haven Campground.
This includes Highway 83 between mile markers 28 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4035 10102 4054 10106 4064 10052 4038 10046
TIME...MOT...LOC 0008Z 260DEG 20KT 4045 10095
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
NMJSpecial weather statement, Aug 26, 7:38 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service North Platte NE
738 PM CDT Thu Aug 26 2021
NEZ059-071-270130-
Frontier NE-Lincoln NE-
738 PM CDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of north central
Frontier and eastern Lincoln Counties through 830 PM CDT...
At 738 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near North Platte to 7 miles north of Curtis.
Movement was northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
North Platte, Curtis, Brady, Maxwell, Moorefield, Lake Maloney State
Recreation Area, North Platte Airport, Keith, Cottonwood Canyon State
Wildlife Management Area, Hansen Memorial Reserve State Wildlife
Management Area and Jeffrey Canyon State Wildlife Management Area.
This includes the following highways...
Interstate 80 in Nebraska between mile markers 173 and 205.
Highway 83 between mile markers 68 and 87, and between mile markers
90 and 91.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4062 10058 4111 10087 4136 10051 4087 10022
4071 10022 4070 10020
TIME...MOT...LOC 0038Z 237DEG 12KT 4109 10076 4073 10055
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
NMJSpecial weather statement, Aug 26, 7:44 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service North Platte NE
744 PM CDT Thu Aug 26 2021
NEZ027>029-270130-
Wheeler NE-Loup NE-Garfield NE-
744 PM CDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of eastern Loup,
Garfield, southwestern Holt and west central Wheeler Counties through
830 PM CDT...
At 744 PM CDT, Doppler radar was tracking a strong thunderstorm near
Calamus Reservoir State Recreation Area, or 9 miles north of Taylor,
moving east at 35 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Calamus Reservoir State Recreation Area, Sunfish Lake, Homestead
Knolls Campground, Horseshoe Bend Lake, Hannamon Bayou Campground,
Nunda Shoal Campground, Deverre, Valley View Flat Campground and
Gables.
This includes Highway 183 between mile markers 128 and 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Calamus Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4181 9946 4200 9951 4209 9906 4209 9880
4188 9873
TIME...MOT...LOC 0044Z 256DEG 29KT 4191 9937
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
NMJSpecial weather statement, Aug 26, 8:11 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service North Platte NE
811 PM CDT Thu Aug 26 2021
NEZ059-270130-
Lincoln NE-
811 PM CDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of northeastern Lincoln
County through 830 PM CDT...
At 810 PM CDT, Doppler radar was tracking a strong thunderstorm over
North Platte Airport, or near North Platte, moving northeast at 15
mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Maxwell, North Platte Airport and Keith.
This includes the following highways...
Interstate 80 in Nebraska between mile markers 183 and 187.
Highway 83 between mile markers 90 and 91.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
&&
LAT...LON 4105 10063 4120 10074 4135 10051 4113 10037
TIME...MOT...LOC 0110Z 237DEG 14KT 4114 10065
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
NMJSpecial weather statement, Aug 26, 8:25 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service North Platte NE
825 PM CDT Thu Aug 26 2021
NEZ037-059-270215-
Lincoln NE-Logan NE-
825 PM CDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of northeastern
Lincoln, south central Logan and western Custer Counties through 915
PM CDT...
At 824 PM CDT, Doppler radar was tracking a strong thunderstorm near
North Platte Airport, or 9 miles northeast of North Platte, moving
northeast at 20 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stapleton and Gandy.
This includes the following highways...
Highway 92 between mile markers 225 and 240.
Highway 83 between mile markers 88 and 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
&&
LAT...LON 4115 10071 4119 10075 4153 10055 4135 10024
4126 10023 4110 10047
TIME...MOT...LOC 0124Z 221DEG 17KT 4119 10061
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
NMJSpecial weather statement, Aug 26, 8:27 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
827 PM CDT Thu Aug 26 2021
NEZ010-027>029-270215-
Wheeler NE-Loup NE-Holt NE-Garfield NE-
827 PM CDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of southeastern Rock,
northern Loup, Garfield, south central Holt and central Wheeler
Counties through 915 PM CDT...
At 827 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northwest of Calamus Reservoir State
Recreation Area to near Burwell. Movement was east at 35 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Burwell, Bartlett, Calamus Reservoir State Recreation Area, Virginia
Smith Dam, Hannamon Bayou Campground, Buffalo Flats, Carson Lake,
Sunfish Lake, Homestead Knolls Campground, Cumminsville, Four
Corners, Horseshoe Bend Lake, Nunda Shoal Campground, Deverre, Valley
View Flat Campground and Gables.
This includes the following highways...
Highway 183 between mile markers 132 and 142.
Highway 281 between mile markers 140 and 157.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Nebraska.
&&
LAT...LON 4174 9904 4197 9960 4209 9927 4209 9924
4210 9923 4220 9896 4196 9829 4192 9830
TIME...MOT...LOC 0127Z 250DEG 30KT 4197 9945 4183 9907
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
NMJThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:09 PM CDT | Special Weather Statement | LBF | Hayes | 51 min |
| Aug 26, 7:38 PM CDT | Special Weather Statement | LBF | Lincoln | 52 min |
| Aug 26, 7:44 PM CDT | Special Weather Statement | LBF | Garfield | 46 min |
| Aug 26, 8:11 PM CDT | Special Weather Statement | LBF | Lincoln | 19 min |
| Aug 26, 8:25 PM CDT | Special Weather Statement | LBF | Logan | 50 min |
| Aug 26, 8:31 PM CDT | Special Weather Statement | LBF | Custer | 44 min |
| Aug 26, 9:13 PM CDT | Special Weather Statement | LBF | Custer | 47 min |
| Aug 26, 9:17 PM CDT | Special Weather Statement | LBF | Rock | 43 min |
| Aug 26, 9:18 PM CDT | Special Weather Statement | LBF | Wheeler | 42 min |
| Aug 26, 9:34 PM CDT | Special Weather Statement | LBF | Holt | 26 min |
| Aug 26, 9:55 PM CDT | Special Weather Statement | LBF | Rock | 35 min |
| Aug 26, 10:09 PM CDT | Special Weather Statement | LBF | Wheeler | 36 min |
| Aug 26, 10:11 PM CDT | Special Weather Statement | LBF | Wheeler | 19 min |
| Aug 26, 10:20 PM CDT | Special Weather Statement | LBF | Brown | 40 min |
| Aug 26, 10:41 PM CDT | Special Weather Statement | LBF | Brown | 49 min |
| Aug 26, 10:54 PM CDT | Special Weather Statement | LBF | Wheeler | 51 min |
| Aug 26, 11:11 PM CDT | Special Weather Statement | LBF | Sheridan | 49 min |
| Aug 26, 11:55 PM CDT | Special Weather Statement | LBF | Sheridan | 50 min |
| Aug 27, 12:43 AM CDT | Special Weather Statement | LBF | Sheridan | 47 min |
| Aug 27, 6:36 AM CDT | Special Weather Statement | LBF | Keya Paha | 39 min |
| Aug 27, 7:15 AM CDT | Special Weather Statement | LBF | Boyd | 45 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.